10-24-04, 11:23 PM
I have been taking Wellbutrin SR 200mg 2x a day for several years now for depression and anxiety. About a year ago I was diagnosed with ADD, which is strange because I am 19 years old and nobody suspected it. I have always done rather well in school, it has come very easily for me, but looking back I can remember always getting comments about "has trouble listening and following directions." But anyway...I could nto concentrate last year in school so the doc gave me Adderall which worked wonderfully for several months. Over time I had to increase the dosage to 30mg in the AM and 20mg around 2pm. Eventually it stopped working (I built up a tolerance for it). I went to Provigil because I was unable to stay awake. It did okay over the summer but when I went back to school I really noticed how it made me paranoid and jittery...I did not like the feeling at all. My doc said I could try Adderall again because I hadn't been on it in awhile so it would probably work. I did try it again and it was okay for a few days but then once again, it stopped working. The other day he suggested that I try Concerta. I had heard good things about it so I agreed to try it. He prescribed me 36mg 2x a day. Yesterday was the first day on it and I thought that sounded like a rather high dose and only took it once in the AM. Yesterday I had a bad headache, felt sick to my stomach, and my chest hurt (anxiety). I figured that they all could be related to just feeling dizzy or confused. I worked for 8 hours and then went to bed around 10:30pm! (very early for me). Today I decided to try the dosage that he gave me to see if I did any better. I had the same side effects all morning until I took the second dose at 2pm, over the next hour I started to cry for no reason, felt extremely sick and anxious. I felt very out of it and confused. Are these normal side effects?! Does it take awhile to get used to the medicine or what? I think that maybe he started me out on too high of a dosage. I am not very big but I'm not really tiny either. (about 5'8, 135lbs.) I was really hoping this medicine would work for me...I really need it because I cannot focus in school and am not doing too well....any response would be greatly appreciated! Thanks!!
10-24-04, 11:26 PM
This very much sounds like a problem with too high of a dosage. That is 72mg daily...the normal dosage is 54mg daily. Compound this with the fact that you are new to it, and this could be too high. However, you were taking 50mg of Amphetamine, which is also higher than the normal allowable dosages...
Talk to your doctor about changing your dosages. Stimulants can cause activation of major anxiety problems, so that is also very possible...are you still taking medications for Anxiety?
10-24-04, 11:33 PM
In the past I have taken Xanex, Ativan, and more recently (with the Provigil), Klonopin but those have been on an as needed basis. I didn't want to take any of that the past 2 days because I was already scared about how the meds were making me and didn't want to mess myself up anymore. But I was on the Provigil because I would constantly sleep (not for Narcolepsy, just from the depression,etc) after the Adderall stopped working. I have also tried Straterra in the past, but that was HELL. It just made me incredibly sick for days...When I tried Adderall again this past week, I was not falling asleep, but I was not as awake as I should be. The past two days on Concerta I have just been zombie-like, very mellow...usually I am quite outgoing and I like that feeling (but not hyperactive...). I just also add that today, 12 hours after I had taken the first dose I noticed that I did not feel as confused and anxious and overly emotional as I had several hours before (because the dosages were not both in me anymore). But would the higher dose (even if its too much) of Concerta make me sleepy?
10-24-04, 11:48 PM
Concerta is a stimulant, and it is indicated to treat Narcolepsy...as such, I don't think it would make you sleepy, no.
10-25-04, 12:28 AM
Concerta/Ritalin makes me sleepy if I take too much. Sounds like you started too high. Probably the doctor felt like because of your amphetamine tolerance (cross tolerance) you needed that much Ritalin, but it's not an amphetamine - so it just sounds like you overdid it.
11-09-04, 12:34 PM
Sounds like im in a similar boat to you. I wasn't diagnosed untill i was 18. I didnt really have to much hyperactivity but more the lack of concentration.
Yeah, it sounds like you were over perscribed. Im taking 36 mg (once a day) and im a 180 lb 6 foot tall guy. I dont know why your doctor would do that.
Usually its wise to start off on a lower dosage. I started with 18. Then if it is not enough then increase the dosage.
36 seems to be fine for me now. I usually always get a bit of a stomach ache and sometimes get a bit more anxious. I am also usually a pretty relaxed guy.
I would go see your doctor as soon as you can. Maybe even start looking for another doctor. The first perscription for concerta seems recklessly high.
11-09-04, 01:28 PM
Concerta made me cry the first couple of days when I took it. That does sound like an awful high dose.
11-10-04, 07:56 AM
I take 36mg once or (most days) twice a day, but I woukd never have wanted to start out on that dose - I took Ritalin first, and we gradually worked out the dosage I needed to cover my day, THEN I was moved onto Concerta.
If I were you I'd ask for the 18 or 27 mg. doses first.